MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT IH-CARD RH-PHENOTYPE+K; IH-CARD RH-PHENOTYPE+K; 48 CARDS

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT IH-CARD RH-PHENOTYPE+K; IH-CARD RH-PHENOTYPE+K; 48 CARDS
Catalog Number 813201100
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported false positive reactions with the anti-e of ih-card rh-phenotype+k when used on ih-1000.The customer stated that the reactions were called 1+ positive by the instrument, but were visually negative.The customer did neither return the complaint sample ih-card rh-phenotype+k for investigational testing nor the control that caused the false positive test results.Therefore our quality control laboratory (qc) tested their retention sample of the supposedly defective lot with different donor samples on ih-1000.All positive and negative reactions were correct.We did not observe any false positive reaction.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The investigation of the affected ih-1000 is still ongoing.
 
Event or Problem Description
The customer reported false positive reactions with the anti-e of ih-card rh-phenotype+k when used on ih-1000.The customer stated that the reactions were called 1+ positive by the instrument, but were visually negative.The customer observed this issue when using cell #2 of biotestcell 3 as a control.The customer did neither return the complaint sample ih-card rh-phenotype+k for investigational testing nor the control that caused the false positive test results.Therefore our quality control laboratory (qc) tested their retention sample of the supposedly defective lot.Our quality control laboratory visually inspected their retention sample for intact sealing, homogeneous gel, visible supernatant, and the absence of splashes in the reaction chamber.All acceptance criteria were met.Then our quality control laboratory tested the retention sample of the supposedly defective lot with different donor samples and controls on the ih-1000.All positive and negative reactions were correct.We did not observe any false positive reaction or question mark results.Furthermore the ih-card rh-phenotype+k was tested with biotestcell 3.An original vial of cell #2 (ee, e antigen negative) of biotestcell 3 was centrifuged and the centrifuged reagent red blood cells were used unwashed and washed (two times with isotonic saline) for the preparation of the red blood cell suspension.The reactions were visually assessed clearly negative, but ih-1000 rated them as question mark.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Based on the investigation the complaint was classified as undetermined.The complaint sample was not available, and the retention sample reacted as expected.Within our investigation our quality control laboratory only observed question mark results when we used biotestcell 3 as the customer did.We would like to point out that the intended use of biotestcell 3 is the tube test and the solid phase test solidscreen, but not the ih-system.Based on our investigation we cannot exclude that the observed issue was caused by use of biotestcell 3.Therefore, we highly recommend not using biotestcell 3 in the ih-system.Images and files of the affected instrument ih-1000 were analyzed.The analysis of the provided data showed that the reading module and camera were correctly adjusted.
 
Additional Manufacturer Narrative
This is our final report ont his incident.

Brand Name
BLOOD GROUPING REAGENT IH-CARD RH-PHENOTYPE+K
Common Device Name
IH-CARD RH-PHENOTYPE+K; 48 CARDS
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
Manufacturer (Section G)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM   63303
Manufacturer Contact
martina benkert
industriestrasse 1
dreieich, hessen 63303
GM   63303
MDR Report Key11492369
Report Number9610824-2021-00012
Device Sequence Number2776635
Product Code QHR
UDI-Device Identifier07611969952144
UDI-Public(01)07611969952144(17)210911(10)8020010
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
125534
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2021
Device Catalogue Number813201100
Device Lot Number8020010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2021
Supplement Date Received by Manufacturer02/17/2021
Initial Report FDA Received Date03/16/2021
Supplement Report FDA Received Date02/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-1000, # 5100081.; IH-1000, # 5100081.
Patient SexUnknown